DOI: https://doi.org/10.22141/2224-0551.5.1.73.1.2016.78955

Digestive Disorders in Children with Antibiotic-Associated Diarrhea

O.A. Radutna, N.V. Kysyma

Abstract


Introduction. The most notable problem of the widespread use of antibiotics is the changes in microbial ecology, imbalance of intestinal biocenosis, the appearance of antibiotic-resistant strains of microorganisms with pathogenic properties and due to this the pathological changes in the intestine that cause symptoms of digestive disorders in patients with antibiotic-associated diarrhea. Objective. To identify the symptoms of malabsorption in order to improve early diagnosis of antibiotic-associated diarrhea in children. Materials and methods. The object of the study were 116 patients treated with antibiotics, aged 6 months to 18 years. The examination of children included clinical, biochemical, bacteriological, immunoenzyme, immunochromatographic, instrumental, mathematical methods. Results. In the development of diarrhea in patients with negative test on clostridial toxins, such cases were qualified as idiopathic antibiotic-associated diarrhea, with positive — like intestinal Clostridium difficile infection. The study revealed significant differences in scatological indices between the children with acute idiopathic and antibiotic-associated diarrhea caused by clostridial infection. During microscopic and biochemical studies of feces, we have revealed symptomatic signs of impaired digestion and absorption of fats and carbohydrates, which manifested by clinical symptoms of malabsorption. All children with antibiotic-associated diarrhea are characterized by increased concentrations of carbohydrates in feces. Signs of digestive disorders with the development of malabsorption of lipids were detected n children with antibiotic-associated diarrhea, primarily caused by Clostridium difficile infection. Conclusions. Maldigestion and lipid and carbohydrate absorption, as well as symptoms of inflammation in the intestines (leukocytes, occult blood, mucus) are the markers of antibiotic-associated diarrhea and can be used for its early diagnosis, including in the case of Clostridium difficile infection.


Keywords


antibiotic-associated diarrhea; malabsorption; children

References


Ivan'ko OG. [Clinical aspects of antibiotic-associated diarrhea in children]. Sovremennaya pediatriya. 2014; 2 (58):101 – 105. Russian.

Majdannik VG. [Antibiotic-associated diarrhea in children]. – Kiev: VB "Avanpost-Prim"; 2011. 250 p. Russian.

Senatorova AS, Uryvaeva MK. [Malabsorption syndrome in children]. Dytyachii lіkar. 2012; № 5(18):11-20. Russian.

Gebhart D, Lok S, Clare S, Tomas M, Stares M, Scholl D, Donskey CJ, Lawley TD, Govoni GR. [A modified R-type bacteriocin specifically targeting Clostridium difficile prevents colonization of mice without affecting gut microbiota diversity]. MBio. 2015; 6(2): 02368-14. doi: 10.1128/mBio.02368-14.

Ng KM, Ferreyra JA, Higginbottom SK, Lynch JB, Kashyap PC, Gopinath S, Naidu N, Choudhury B, Weimer BC, Monack DM, Sonnenburg JL. [Microbiota-liberated host sugars facilitate post-antibiotic expansion of enteric pathogens]. Nature. 2013; 502(7469):96-99. doi: 10.1038/nature12503.

Theriot CM, Koenigsknecht MJ, Carlson PE Jr, Hatton GE, Nelson AM, Li B, Huffnagle GB, Z Li J, Young VB. [Antibiotic-induced shifts in the mouse gut microbiome and metabolome increase susceptibility to Clostridium difficile infection]. Nat Commun. 2014;5:3114. doi: 10.1038/ncomms4114.

Theriot CM, Young VB. [Microbial and metabolic interactions between the gastrointestinal tract and Clostridium difficile infection]. Gut Microbes. 2014; 5(1):86-95. doi: 10.4161/gmic.27131.




Copyright (c) 2016 CHILD`S HEALTH

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

 

© Publishing House Zaslavsky, 1997-2018

 

   Seo анализ сайта